Are there long-term neurotoxic effects from Ribavirin??-getting worried here
There have been a rising number of posts where people that have been
on the combo complain of brain dyfunction type problems, and these
side effects (memory loss, coordination problems, speech problems)
seem to last after treatment. Are they permenent? Will my brain
ever be back to where it was before treatment?
What are they finding are the long-term effects from the ribavirin?
Am seriously considering dropping my dosage from 1200 to 800.
I became PCR neg after
1 month, had a very low viral load of <1000 mu at beginning of treatment,
had biopsy with mild inflamation (inflammation), am a genotype 1b, so have to go
the full 48.
I appreciate your question and the opportunity to respond to them. Side effects of therapy is obviously a major concern for individuals with hepatitis C.
First and foremost, people on wither interferon or combination therapy with interferon and ribavirin should not develop problems with coordination or with speaking. If someone does, they should contact their physician immediately.
On the other hand, many patients complain of problems with memory loss, distraction and depression. I know of no evidence that any of these side effects are permanent and none of my patients have complained of this specifically to me. I will say that with interferon alone, we typically feel it takes several weeks to a month for all the side effects to
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.